Wednesday, September 17, 2014
Just Diagnosed with Cancer? Chat with Experts

Friday, September 12, 2008 Loretta Smith, Community Member, asks

Q: has anyone had hip pain after taking arimidex?

I took Arimidex for 5 years, it is now 2 years later and I am having hip problems, pain in the joint, stiffness, and it comes and goes, can be either hip or both.  Has anyone else had this kind of problem.  I also still get the hot flashes, keep gaininq weight, and my hair keeps thinning.  Where and who can I get help with these problem?

Answer This
Answers (2)
PJ Hamel, Health Guide
9/13/08 6:52am

Loretta, I've never heard of joint pain 2 years after the fact being a side effect of Arimidex. However, aromatase inhibitors are still so new, there could very well be long-term side effects that haven't been documented/tracked yet. It sounds like you've got some pretty typical menopausal symptoms, which may or may not have been exacerbated by whatever cancer treatment you had. If your hospital or cancer center has what's called a survivorship program, that would be your first place to go for help. These new programs, which deal with the later effects of cancer, are VERY helpful in filling that gray area between PCP and oncologist. If there's no survivorshipclinic near you, I would suggest seeing a women's health specialist who can help you with menopause symptoms (since, even if they're caused by something else, would probably respond to the same treatment). Good luck - PJH

Reply
dee, Community Member
7/ 1/12 9:45am

i too am having the same problems. it came on a coupleof years after the arimidex. a deep ache in the left hip and leg, even numbness.. mri of lower back is negative so i have to assume it is result of chemo and then arimidex treatment. have met others with similar symptoms. i also get the hot flashes, and other things you describe.  it is discouraging. pain medications and physical therapy didn'nt seem to help but ice versus heat on the hip seems to help. use frequently 20 min at a time. i have also been started on neurotin which seems to have decreased some of the achy pain and hot flashes a bit.

Reply
PJ Hamel, Health Guide
7/ 1/12 12:22pm

Dee, Neurontin seems to help a good percentage of women deal with hot flashes. Glad to hear it's helping with the hip pain, too. I assume you've shared what you're experiencing with your oncologist, right? S/he always wants to know about nagging, cancer-related health issues, even years after treatment. I hope you find some relief soon - PJH

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Loretta Smith, Community Member— Last Modified: 07/01/12, First Published: 09/12/08